tlee 21/05/15
Last reply 3 years ago
Starting Tecfidera tips?

Hey everyone,
It been a long time since I have visited this site. I have been on Avonex for 9 months and I figured everything was going great, until my last MRI. I have another lesion on my brain. Damit!!!! So my Nero has suggest Tecfidera and I have agreed to switch. Today is my first day of Tecfidera and I woke up took a aspirin 20 mins before eating(a peanut butter toast and a big glass of chocolate milk) then took my Tecfidera. So far so good but I’m thinking it may get worse in the next few days and when I start the full dose next week. Any one any any hits or tips to help keep side effects at bay? Anything suggested is appreciated!
Thanks, hope everyone is having a good day so far!

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
3 years ago

@tlee , it’s been another hot-tish topic recently.

Use the forum search facility (magnifying glass, top left) and search for “Tecfidera”. 😉


ruggermad
3 years ago

Hi @tlee

Ive been on Tecfidera for four months now. First couple of weeks on the higher dose was challenging. Had a couple of flushes but have had none since. I did find out early on that consumption of coffee and white wine would trigger a flush for me so I avoid those now. Tea and red wine have replaced those delicacies!

I was told that eating fatty food when taking the tablet would minimise the side effects but I never did this as my body doesn’t react very well when eating fatty crap. I take the tablet with Weetabix and yoghurt in the morning and anything which I might eat later on in the day. I did get some tummy issues when I took the tablet with fatty food. For some reason low fat/ fat free yoghurt seems to help and keep away the stomach pains which I did encounter during the first two weeks.

I would say that I have been constantly eating for the last four months and my appetite has rocketed. I just make sure I snack on fruit and veg and nothing too high in calories.

Tecfidera has been a life changer for me and I feel so lucky to be in a position to take a tablet rather than injecting.

Join the UK and Ireland facebook group if you can, its very supportive.

Good luck


sheiabah
3 years ago

I’ve been on Tecfidera since February, I joined a FB group that is largely American but I got a lot of information from it – Tecfideral for MS SUpport Group <3 – is the name. Initially I was careful how I took it either eating a peanut butter sandwich with it or some other form of protein however I have been very lucky and not had any of the awful side effects people have mentioned. I have been taking baby asprin every day and Biotin which the forum suggested could help with hairloss which has been reported as a side effect. I have noticed my hair is finer however apart from that and a tiny bit of flushing I havent had any problems with it and now sometimes forget to eat when taking it.

Good luck and I hope it works for you!

Post Comment

You must be logged in to reply to this topic.